Advertisement

Controllability of Damped Second-Order Impulsive Neutral Functional Differential Systems with Infinite Delay

  • G. Arthi
  • K. Balachandran
Article

Abstract

In this paper, the controllability problem is discussed for the damped second-order impulsive neutral functional differential systems with infinite delay in Banach spaces. Sufficient conditions for controllability results are derived by means of the Sadovskii fixed point theorem combined with a noncompact condition on the cosine family of operators. An example is provided to illustrate the theory.

Keywords

Controllability Damped second-order differential equations Impulsive neutral differential equations Infinite delay 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Hale, J.K., Lunel, S.M.V.: Introduction to Functional Differential Equations. Springer, Berlin (1991) Google Scholar
  2. 2.
    Hale, J.K., Kato, J.: Phase space for retarded equations with infinite delay. Funkc. Ekvacioj 21, 11–41 (1978) MathSciNetzbMATHGoogle Scholar
  3. 3.
    Kappel, F., Schappacher, W.: Some considerations to the fundamental theory of infinite delay equations. J. Differ. Equ. 37, 141–183 (1980) MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Hino, Y., Murakami, S., Naito, T.: Functional Differential Equations with Infinite Delay. Lecture Notes in Mathematics, vol. 1473. Springer, Berlin (1991) zbMATHGoogle Scholar
  5. 5.
    Bainov, D.D., Simeonov, P.S.: Impulsive Differential Equations: Periodic Solutions and Applications. Longman, Harlow (1993) zbMATHGoogle Scholar
  6. 6.
    Lakshmikantham, V., Bainov, D.D., Simeonov, P.S.: Theory of Impulsive Differential Equations. World Scientific, Singapore (1989) zbMATHGoogle Scholar
  7. 7.
    Samoilenko, A.M., Perestyuk, N.A.: Impulsive Differential Equations. World Scientific, Singapore (1995) zbMATHCrossRefGoogle Scholar
  8. 8.
    Choisy, M., Guegan, J.F., Rohani, P.: Dynamics of infectious diseases and pulse vaccination: teasing apart the embedded resonance effects. Physica D 223, 26–35 (2006) MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    D’onofrio, A.: On pulse vaccination strategy in the SIR epidemic model with vertical transmission. Appl. Math. Lett. 18, 729–732 (2005) MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Gao, S., Chen, L., Nieto, J.J., Torres, A.: Analysis of a delayed epidemic model with pulse vaccination and saturation incidence. Vaccine 24, 6037–6045 (2006) CrossRefGoogle Scholar
  11. 11.
    George, R.K., Nandakumaran, A.K., Arapostathis, A.: A note on controllability of impulsive systems. J. Math. Anal. Appl. 241, 276–283 (2000) MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Jiang, G., Lu, Q.: Impulsive state feedback control of a predator-prey model. J. Comput. Appl. Math. 200, 193–207 (2007) MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Nenov, S.: Impulsive controllability and optimization problems in population dynamics. Nonlinear Anal. 36, 881–890 (1999) MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Sun, J., Zhang, Y.: Impulsive control of a nuclear spin generator. J. Comput. Appl. Math. 157, 235–242 (2003) MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Yang, Z.Y., Blanke, M.: A unified approach to controllability analysis for hybrid systems. Nonlinear Anal. Hybrid Syst. 1, 212–222 (2007) MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    Gurtin, M.E., Pipkin, A.C.: A general theory of heat conduction with finite wave speed. Arch. Ration. Mech. Anal. 31, 113–126 (1968) MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Nunziato, J.W.: On heat conduction in materials with memory. Q. Appl. Math. 29, 187–204 (1971) MathSciNetzbMATHGoogle Scholar
  18. 18.
    Hernandez, E., Henriquez, H.R., Mckibben, M.A.: Existence results for abstract impulsive second-order neutral functional differential equations. Nonlinear Anal. 70, 2736–2751 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Hernandez, E., Balachandran, K., Annapoorani, N.: Existence results for a damped second order abstract functional differential equation with impulses. Math. Comput. Model. 50, 1583–1594 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Lin, Y., Tanaka, N.: Nonlinear abstract wave equations with strong damping. J. Math. Anal. Appl. 225, 46–61 (1998) MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Webb, G.F.: Existence and asymptotic behaviour for a strongly damped nonlinear wave equations. Can. J. Math. 32, 631–643 (1980) zbMATHCrossRefGoogle Scholar
  22. 22.
    Balachandran, K., Anandhi, E.R.: Controllability of neutral functional integrodifferential infinite delay systems in Banach spaces. Taiwan. J. Math. 8, 689–702 (2004) MathSciNetzbMATHGoogle Scholar
  23. 23.
    Balachandran, K., Dauer, J.P.: Controllability of nonlinear systems in Banach spaces: a survey. J. Optim. Theory Appl. 115, 7–28 (2002) MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Balachandran, K., Dauer, J.P., Balasubramaniam, P.: Controllability of nonlinear integrodifferential systems in Banach space. J. Optim. Theory Appl. 84, 83–91 (1995) MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Chang, Y.K., Li, W.T.: Controllability of second order differential and integrodifferential inclusions in Banach spaces. J. Optim. Theory Appl. 129, 77–87 (2006) MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Fu, X.: Controllability of neutral functional differential systems in abstract spaces. Appl. Math. Comput. 141, 281–296 (2003) MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    Liu, B.: Controllability of neutral functional differential and integrodifferential inclusions with infinite delay. J. Optim. Theory Appl. 123, 573–593 (2004) MathSciNetzbMATHCrossRefGoogle Scholar
  28. 28.
    Liu, B.: Controllability of impulsive neutral functional differential inclusions with infinite delay. Nonlinear Anal. 60, 1533–1552 (2005) MathSciNetzbMATHCrossRefGoogle Scholar
  29. 29.
    Li, M.L., Wang, M.S., Zhang, F.Q.: Controllability of impulsive functional differential systems in Banach spaces. Chaos Solitons Fractals 29, 175–181 (2006) MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    Chang, Y.K.: Controllability of impulsive functional differential systems with infinite delay in Banach spaces. Chaos Solitons Fractals 33, 1601–1609 (2007) MathSciNetzbMATHCrossRefGoogle Scholar
  31. 31.
    Park, J.Y., Balachandran, K., Arthi, G.: Controllability of impulsive neutral integrodifferential systems with infinite delay in Banach spaces. Nonlinear Anal. Hybrid Syst. 3, 184–194 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  32. 32.
    Fattorini, H.O.: Second Order Linear Differential Equations in Banach Spaces. North-Holland, Amsterdam (1985) zbMATHGoogle Scholar
  33. 33.
    Travis, C.C., Webb, G.F.: Compactness, regularity and uniform continuity properties of strongly continuous cosine families. Houst. J. Math. 3, 555–567 (1977) MathSciNetzbMATHGoogle Scholar
  34. 34.
    Kisynski, J.: On cosine operator functions and one parameter group of operators. Stud. Math. 49, 93–105 (1972) MathSciNetGoogle Scholar
  35. 35.
    Travis, C.C., Webb, G.F.: Cosine families and abstract nonlinear second order differential equations. Acta Math. Acad. Sci. Hung. 32, 76–96 (1978) MathSciNetCrossRefGoogle Scholar
  36. 36.
    Sadovskii, B.N.: On a fixed point principle. Funct. Anal. Appl. 1, 74–76 (1967) MathSciNetGoogle Scholar
  37. 37.
    Ntouyas, S.K., O’Regan, D.: Some remarks on controllability of evolution equations in Banach spaces. Electron. J. Differ. Equ. 79, 1–6 (2009) MathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Department of MathematicsBharathiar UniversityCoimbatoreIndia

Personalised recommendations